Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 99, NWS Quad Cities, IA

August 5, 2018Jo Daviess County, Illinois; Dubuque County, Jackson County, Jones County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 5, 2018, 10:20 PM CDT for Jo Daviess County, Illinois; Dubuque County, Jackson County, Jones County, Iowa. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2018, 10:20 PM CDT (03:20 UTC)
Expired
Aug 5, 2018, 11:15 PM CDT
In force
55 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Dubuque County, IA, Jackson County, IA, Jones County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

578 
WUUS53 KDVN 060320
SVRDVN
ILC085-IAC061-097-105-060415-
/O.NEW.KDVN.SV.W.0099.180806T0320Z-180806T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1020 PM CDT SUN AUG 5 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Jo Daviess County in northwestern Illinois...
  Northwestern Jackson County in east central Iowa...
  Dubuque County in northeastern Iowa...
  Northeastern Jones County in east central Iowa...

* Until 1115 PM CDT.

* At 1020 PM CDT, severe thunderstorms were located along a line
  extending from Holy Cross to near Cascade, moving east at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dubuque, Galena, Asbury, Bellevue, Cascade, Stockton, Epworth, East
  Dubuque, Farley, Warren, Peosta, Hanover, Elizabeth, Woodbine,
  Scales Mound, Holy Cross, Apple River, La Motte, Menominee and
  Rickardsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9072 4251 9064 4251 8999 4223 9001
      4217 9105 4265 9102 4265 9090 4268 9089
TIME...MOT...LOC 0320Z 259DEG 39KT 4260 9097 4223 9099 

HAIL...0.88IN
WIND...60MPH
 
$$

12
3 follow-up statements
292 
WWUS53 KDVN 060346
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1046 PM CDT SUN AUG 5 2018

IAC105-060355-
/O.CAN.KDVN.SV.W.0099.000000T0000Z-180806T0415Z/
Jones IA-
1046 PM CDT SUN AUG 5 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES COUNTY IS
CANCELLED...

The storms which prompted the warning have moved east out of the 
warned area. Therefore, the warning has been cancelled.

LAT...LON 4264 9072 4251 9064 4251 8999 4223 9001
      4218 9085 4260 9081 4266 9079
TIME...MOT...LOC 0345Z 269DEG 49KT 4258 9061 4221 9064 

$$

ILC085-IAC061-097-060415-
/O.CON.KDVN.SV.W.0099.000000T0000Z-180806T0415Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
1046 PM CDT SUN AUG 5 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR JO DAVIESS...NORTHWESTERN JACKSON AND CENTRAL DUBUQUE COUNTIES...

At 1045 PM CDT, severe thunderstorms were located along a line 
extending from near Dickeyville to near Fulton, moving east at 45 
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dubuque, Galena, Asbury, Bellevue, Stockton, East Dubuque, Warren,
Hanover, Elizabeth, Woodbine, Scales Mound, Apple River, La Motte,
Menominee, Sherrill, Council Hill, St. Donatus, Sageville, Bernard
and Zwingle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9072 4251 9064 4251 8999 4223 9001
      4218 9085 4260 9081 4266 9079
TIME...MOT...LOC 0345Z 269DEG 49KT 4258 9061 4221 9064 

HAIL...0.75IN
WIND...60MPH
 
$$

12
673 
WWUS53 KDVN 060408
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1108 PM CDT SUN AUG 5 2018

ILC085-IAC061-097-060415-
/O.CON.KDVN.SV.W.0099.000000T0000Z-180806T0415Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
1108 PM CDT SUN AUG 5 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR JO DAVIESS...NORTH CENTRAL JACKSON AND EAST CENTRAL DUBUQUE
COUNTIES...

At 1107 PM CDT, severe thunderstorms were located along a line
extending from near Benton to near Green Island, moving east at 40
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dubuque, Galena, Bellevue, Stockton, East Dubuque, Warren, Hanover,
Elizabeth, Woodbine, Scales Mound, Apple River, La Motte, Menominee,
Council Hill, St. Donatus, Schapville, Massbach, Guilford, Rice and
Whitton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4251 9066 4251 8999 4223 9001 4219 9061
      4232 9062
TIME...MOT...LOC 0407Z 276DEG 35KT 4255 9033 4221 9034 

HAIL...<.75IN
WIND...60MPH
 
$$

12
643 
WWUS53 KDVN 060415
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1115 PM CDT SUN AUG 5 2018

IAC061-097-ILC085-060425-
/O.EXP.KDVN.SV.W.0099.000000T0000Z-180806T0415Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
1115 PM CDT SUN AUG 5 2018

...THE SEVERE THUNDERSTORM WARNING FOR JO DAVIESS...NORTH CENTRAL
JACKSON AND EAST CENTRAL DUBUQUE COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

LAT...LON 4251 9066 4251 8999 4223 9001 4219 9061
      4232 9062
TIME...MOT...LOC 0415Z 259DEG 39KT 4256 9023 4223 9024 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 7:02 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 5, 7:02 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
702 PM CDT Sun Aug 5 2018

.UPDATE...
Issued at 701 PM CDT Sun Aug 5 2018

Storms continue to advance southeast across the forecast area this
evening on an outflow boundary with shear parameters supporting
severe winds along bowing storm segments currently moving into far
northwest Illinois. The trailing outflow further west and
southwest, interacting with an axis of very high SBCAPES, but
lower shear will move into the I-80 corridor this evening and
possibly further south. This may lead to at least isolated severe
storms, with both low end severe hail and damaging wind possible.
Heavy rainfall will be a threat with any storm based on the axis
of high pw residing over east central IA.

Have updated the forecast for higher pops further south this
evening with another round of updates going out soon to adjust for
the latest convective trends.

&&

.SYNOPSIS...
Issued at 225 PM CDT Sun Aug 5 2018

At 2 PM CDT, a stream of moisture with convection extended along
and south of a slow moving cold front from Colorado into Northwestern
Illinois. Typical of a late summer southwest monsoon regime. This
is textbook situation for areas of convection with some severe but
more possibly beneficial and locally heavy rainfall the next 24
plus hours with precipital waters at or over 1.75 inches ahead of
this slow moving boundary.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 225 PM CDT Sun Aug 5 2018

Short Term Forecast Confidence Assessment...poor to very poor or
below to well below average. This is a situation that is handled
poorly by all solutions as evidenced by past 18 plus hours.

Low Confidence Reasoning...New convection in NW Iowa just
starting will likely impact northern areas this evening along and
north of I-80. Locally heavy rains with some gusty winds of 40 to
70 mph suggested. Clouds and convection likely underdone with
impacts of lowering highs tomorrow with south displacement of
heavier rainfall possible.to south of I-80 a concern. Areas of 2
plus inches possible and with training of storms may approach 3
plus inches for evening shift to monitor.

Tonight...raised pops and pushed a bit further south with risk mid
to late evening still underdone. Expect vigorous convection to arrive
in the northwest between 7 and 10 PM tonight with some bowing segments
possibly by late evening of near severe to severe winds to or even
above 70 mph. Main concern appears 1 to 2 plus inch rain amounts, especially
along and north of highway with a decent risk along and even south
of I-80 corridor a possibility. Lows in north with heavier rains may
be at least a few degrees cooler with decent cool pools or mid to upper
60s suggested. Minor hydrologic issues are suggested until get to near
3 inch rain totals or sustained rainfall totals over 2 inches in an
hour or less.

Monday...poor confidence in highs with lots of clouds and likely areas
of showers and storms with continuing risk of locally heavy rains across
central and north sections and possibly into south with decent stratifying
precipitation. Areas of 1 to 2 inches continue to seem possible with
some training of storms still a concern. Highs in central and north
easily could be 3 to 5 degrees too high for later shifts to monitor.
Minor hydrologic issues are suggested.

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 225 PM CDT Sun Aug 5 2018

Monday night: Cold front will continue pushing southeast across the
cwa accompanied by scattered to numerous thunderstorms (pops 50-60
percent). Some of these storms may be strong to severe ahead of the
front with decent shear/SBCAPE.

Tuesday through Sunday: Northwest flow looks to keep much of the cwa
dry during this time frame. Little or no rain is expected, at least
nothing significant that I can tell. Temperatures will be normal to
a bit above normal, with highs in the 80s and lows in the 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 701 PM CDT Sun Aug 5 2018

Thunderstorms occurring along and ahead of a slow moving cold
front will affect the DBQ, CID and eventually the CID terminals
this evening and then over the entire area through Monday. Wind
gusts to 40 kts are possible, along with IFR conditions due to low
visibilities, heavy rain and low ceilings this evening.
Confidence in convective trends through the rest of the night into
Monday is low and for now have focused mention of thunderstorms
to short periods most likely to have impacts. Later forecasts will
likely be able to fine tune details. Outside storms, VFR
conditions will prevail.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...Sheets
SYNOPSIS...16
SHORT TERM...16
LONG TERM...Haase
AVIATION...Sheets
Hazardous weather outlook, Aug 5, 2:35 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
235 PM CDT Sun Aug 5 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-061945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
235 PM CDT Sun Aug 5 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A few severe thunderstorms are possible this evening and
overnight, mainly north of Highway 30 in Iowa and Illinois. The
main risks will be damaging wind and large hail. Locally very
heavy rainfall is also possible, especially along Highway 20.

Heat index values in the mid to upper 90s are expected this
afternoon into early this evening, especially south of Interstate 80.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Severe thunderstorms are possible Monday and Monday night as a
cold front pushes across the outlook area. The main risks will be
damaging wind and large hail.

Heat index values in the mid 90s can be expected Monday afternoon
south of Interstate 80.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through Monday.

Haase

In the hours before

Local storm report, Aug 5, 8:32 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT SUN AUG 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     ELIZABETH               42.31N 90.22W
08/05/2018                   JO DAVIESS         IL   911 CALL CENTER

            TREES REPORTED DOWN ON SOUTHEAST SIDE OF
            ELIZABETH.

0655 PM     TSTM WND DMG     1 SE HANOVER            42.25N 90.27W
08/05/2018                   JO DAVIESS         IL   911 CALL CENTER

            TREE BLOWN DOWN ON PORTION OF HIGHWAY 84
            JUST SOUTHEAST OF HANOVER.

&&
Local storm report, Aug 5, 8:53 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 PM CDT SUN AUG 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     DUBUQUE                 42.50N 90.69W
08/05/2018                   DUBUQUE            IA   911 CALL CENTER

            AT LEAST TWO TREES REPORTED DOWN IN THE CITY
            OF DUBUQUE.

&&
Local storm report, Aug 5, 9:11 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 PM CDT SUN AUG 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     INDEPENDENCE            42.47N 91.89W
08/05/2018                   BUCHANAN           IA   911 CALL CENTER

            TREE REPORTED DOWN IN INDEPENDENCE. DELAYED
            REPORT.

&&

12
Special weather statement, Aug 5, 9:21 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
921 PM CDT SUN AUG 5 2018

IAC019-055-060300-
Buchanan-Delaware-
921 PM CDT SUN AUG 5 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUCHANAN AND
WESTERN DELAWARE COUNTIES UNTIL 1000 PM CDT...

At 920 PM CDT, a strong thunderstorm was located over Quasqueton, or
8 miles southeast of Independence, moving east at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Minor flooding of area creeks and streams is possible.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4230 9123 4230 9188 4248 9191 4257 9126
TIME...MOT...LOC 0220Z 264DEG 28KT 4238 9179

12
Local storm report, Aug 5, 9:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 PM CDT SUN AUG 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HEAVY RAIN       QUASQUETON              42.39N 91.76W
08/05/2018  M1.67 INCH       BUCHANAN           IA   TRAINED SPOTTER

            RAINFALL OVER THE PAST 4 HOURS.

0740 PM     TSTM WND GST     FREEPORT ALBERTUS       42.25N 89.58W
08/05/2018  M59 MPH          STEPHENSON         IL   AWOS

            MEASURED WIND GUST OF 51 KTS.

0715 PM     TSTM WND GST     MOUNT CARROLL           42.10N 89.98W
08/05/2018  E50 MPH          CARROLL            IL   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND GUSTS IN MOUNT
            CARROLL.

0700 PM     TSTM WND DMG     ELIZABETH               42.31N 90.22W
08/05/2018                   JO DAVIESS         IL   911 CALL CENTER

            TREES REPORTED DOWN ON SOUTHEAST SIDE OF
            ELIZABETH.

0655 PM     TSTM WND DMG     1 SE HANOVER            42.25N 90.27W
08/05/2018                   JO DAVIESS         IL   911 CALL CENTER

            TREE BLOWN DOWN ON PORTION OF HIGHWAY 84
            JUST SOUTHEAST OF HANOVER.

0630 PM     HEAVY RAIN       JESUP                   42.48N 92.07W
08/05/2018  M1.16 INCH       BUCHANAN           IA   TRAINED SPOTTER

            RAIN FELL BETWEEN 430 AND 5 PM.

0623 PM     TSTM WND DMG     DUBUQUE                 42.50N 90.69W
08/05/2018                   DUBUQUE            IA   911 CALL CENTER

            AT LEAST TWO TREES REPORTED DOWN IN THE CITY
            OF DUBUQUE.

0605 PM     HAIL             FARLEY                  42.44N 91.01W
08/05/2018  E1.00 INCH       DUBUQUE            IA   BROADCAST MEDIA

            REPORT RELAYED FROM KCRG.

0605 PM     HAIL             FARLEY                  42.44N 91.01W
08/05/2018  M0.88 INCH       DUBUQUE            IA   TRAINED SPOTTER

            ALSO MEASURED WIND GUSTS AROUND 45 MPH.

0600 PM     TSTM WND DMG     MONTICELLO              42.24N 91.19W
08/05/2018                   JONES              IA   BROADCAST MEDIA

            DELAYED REPORT. LARGE TREE BRANCH SNAPPED,
            FELL ON HOME IN MONTICELLO. TIME ESTIMATED
            BASED ON RADAR.

0510 PM     TSTM WND DMG     INDEPENDENCE            42.47N 91.89W
08/05/2018                   BUCHANAN           IA   911 CALL CENTER

            TREE REPORTED DOWN IN INDEPENDENCE. DELAYED
            REPORT.

&&
Special weather statement, Aug 5, 10:11 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1011 PM CDT SUN AUG 5 2018

ILC085-IAC055-061-097-105-060400-
Jo Daviess-Jackson-Dubuque-Jones-Delaware-
1011 PM CDT SUN AUG 5 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JO
DAVIESS...NORTHWESTERN JACKSON...DUBUQUE...NORTHEASTERN JONES AND
EASTERN DELAWARE COUNTIES UNTIL 1100 PM CDT...

At 1010 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Colesburg to Farley to near
Monticello. Movement was east at 40 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4264 9071 4254 9064 4251 9064 4251 9036
      4249 9035 4216 9046 4215 9126 4241 9112
      4265 9125 4265 9090 4268 9089
TIME...MOT...LOC 0310Z 262DEG 38KT 4265 9115 4243 9103 4224 9113

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 12:01 AM CDTSpecial Weather StatementDVNStephenson29 min
Aug 5, 7:37 PM CDTSpecial Weather StatementDVNJohnson38 min
Aug 5, 7:39 PM CDTSpecial Weather StatementDVNBuchanan, Delaware36 min
Aug 5, 9:21 PM CDTSpecial Weather StatementDVNBuchanan, Delaware39 min
Aug 5, 10:11 PM CDTSpecial Weather StatementDVNDubuque, Jackson49 min
Aug 6, 12:21 AM CDTSpecial Weather StatementDVNBenton39 min
Aug 6, 12:38 AM CDTSpecial Weather StatementDVNBuchanan, Delaware82 min
Aug 6, 2:01 AM CDTFlash Flood WarningDVNBuchanan, Delaware5 hr
Aug 6, 5:20 AM CDTSpecial Weather StatementDVNDubuque85 min
Aug 6, 6:49 PM CDTSpecial Weather StatementDVNLee, Van Buren26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.